Alert archive / California / High Wind Warnings in 2016

High Wind Warning 4, NWS Hanford, CA

April 25, 2016

NWS Hanford, CA issued this high wind warning at Apr 25, 2016, 3:16 AM PDT. It took effect at Apr 25, 2016, 9:00 AM PDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2016, 3:16 AM PDT (10:16 UTC)
In effect from
Apr 25, 2016, 9:00 AM PDT
Expired
Apr 25, 2016, 11:00 PM PDT
In force
14 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

131 
WWUS76 KHNX 251016
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
316 AM PDT MON APR 25 2016

CAZ095-098-099-251830-
/O.UPG.KHNX.HW.A.0002.160425T1900Z-160426T0600Z/
/O.NEW.KHNX.HW.W.0004.160425T1600Z-160426T0600Z/
/O.EXT.KHNX.WI.Y.0019.000000T0000Z-160425T1600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
316 AM PDT MON APR 25 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 11 PM
PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM PDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WINDS WILL STEADILY INCREASE THIS MORNING WITH PEAK
  GUSTS EXPECTED BETWEEN 1 PM AND 8 PM PDT.

* WINDS...WEST 20 TO 30 MPH THIS MORNING INCREASING TO 30 TO 45
  MPH THIS AFTERNOON INTO EARLY THIS EVENING. PEAK GUSTS OF 55 MPH
  THROUGH AND BELOW THE MOUNTAIN PASSES THIS MORNING WILL INCREASE
  TO 70 MPH OR HIGHER THIS AFTERNOON AND CONTINUE THROUGH EARLY
  THIS EVENING. WINDS WILL BEGIN TO DIMINISH AFTER 8 PM PDT.

* IMPACTS...AREAS OF BLOWING DUST AND SAND IN THE KERN COUNTY
  DESERT WITH LOCAL REDUCTIONS IN VISIBILITY TO LESS THAN A MILE.
  WINDS COULD DOWN POWER LINES. STRONG CROSS WINDS WILL MAKE
  DRIVING DIFFICULT AND POTENTIALLY HAZARDOUS FOR HIGH PROFILE
  VEHICLES SUCH AS CAMPERS...TRACTOR TRAILERS AND MOTOR HOMES.
  ROADS AFFECTED INCLUDE INTERSTATE 5 THROUGH THE GRAPEVINE...
  HIGHWAY 178 THROUGH AND BELOW WALKER PASS...HIGHWAY 58 THROUGH
  AND BELOW TEHACHAPI PASS...HIGHWAY 14 AND STATE ROUTE 395.
  RESIDENTS SHOULD SECURE LAWN AND PATIO FURNITURE AND BE PREPARED
  FOR THE POSSIBILITY OF POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ090-251830-
/O.EXB.KHNX.WI.Y.0019.160425T1600Z-160426T0300Z/
EAST CENTRAL SAN JOAQUIN VALLEY-
INCLUDING THE CITY OF...FRESNO
316 AM PDT MON APR 25 2016

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM PDT
THIS EVENING. 

* TIMING...THE STRONGEST WINDS ARE LIKELY THIS AFTERNOON.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS OF 35 MPH. 

* IMPACTS...STRONG AND GUSTY WINDS WILL MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS...TRACTOR
  TRAILERS AND MOTOR HOMES.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF UP TO 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ089-091-251830-
/O.EXT.KHNX.WI.Y.0019.160425T1600Z-160426T0300Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
HANFORD...LEMOORE...AVENAL...CORCORAN
316 AM PDT MON APR 25 2016

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

* TIMING...THE STRONGEST WINDS ARE EXPECTED BETWEEN 11 AM AND 7 PM
  PDT. 

* WINDS...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS OF UP TO 40
  MPH. THE STRONGEST WINDS WILL OCCUR THROUGH AND JUST BELOW THE
  PASSES WHERE GUSTS OF 45 MPH OR HIGHER ARE POSSIBLE.

* IMPACTS...PATCHY BLOWING DUST WITH LOCAL REDUCTIONS IN 
  VISIBILITY TO A MILE OR LESS. ROADS AFFECTED INCLUDE HIGHWAY 
  152 THROUGH AND BELOW PACHECO PASS...HIGHWAY 41 THROUGH AND 
  BELOW COTTONWOOD PASS...THE I-5 CORRIDOR...HIGHWAY 58 WEST OF 
  BUTTONWILLOW AND HIGHWAYS 33 AND 46 WEST OF INTERSTATE 5. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF UP TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
DURFEE
4 follow-up statements
724 
WWUS76 KHNX 251604
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
904 AM PDT MON APR 25 2016


CAZ095-098-099-260100-
/O.EXP.KHNX.WI.Y.0019.000000T0000Z-160425T1600Z/
/O.CON.KHNX.HW.W.0004.000000T0000Z-160426T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
904 AM PDT MON APR 25 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...WIND ADVISORY HAS EXPIRED...

* TIMING...WINDS WILL STEADILY INCREASE THIS MORNING WITH PEAK 
  GUSTS EXPECTED BETWEEN 1 PM AND 8 PM PDT. 

* WINDS...WEST 20 TO 30 MPH THIS MORNING INCREASING TO 30 TO 45 
  MPH THIS AFTERNOON INTO EARLY THIS EVENING. PEAK GUSTS OF 55 
  MPH THROUGH AND BELOW THE MOUNTAIN PASSES THIS MORNING WILL 
  INCREASE TO 70 MPH OR HIGHER THIS AFTERNOON AND CONTINUE 
  THROUGH EARLY THIS EVENING. WINDS WILL BEGIN TO DIMINISH AFTER 
  8 PM PDT. 

* IMPACTS...AREAS OF BLOWING DUST AND SAND IN THE KERN COUNTY 
  DESERT WITH LOCAL REDUCTIONS IN VISIBILITY TO LESS THAN A 
  MILE. WINDS COULD DOWN POWER LINES. STRONG CROSS WINDS WILL 
  MAKE DRIVING DIFFICULT AND POTENTIALLY HAZARDOUS FOR HIGH 
  PROFILE VEHICLES SUCH AS CAMPERS...TRACTOR TRAILERS AND MOTOR 
  HOMES. ROADS AFFECTED INCLUDE INTERSTATE 5 THROUGH THE 
  GRAPEVINE... HIGHWAY 178 THROUGH AND BELOW WALKER PASS...
  HIGHWAY 58 THROUGH AND BELOW TEHACHAPI PASS...HIGHWAY 14 AND 
  STATE ROUTE 395. RESIDENTS SHOULD SECURE LAWN AND PATIO 
  FURNITURE AND BE PREPARED FOR THE POSSIBILITY OF POWER 
  OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY
DAMAGE.

&&

$$

CAZ089>091-260100-
/O.CON.KHNX.WI.Y.0019.000000T0000Z-160426T0300Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN
904 AM PDT MON APR 25 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* TIMING...THE STRONGEST WINDS ARE EXPECTED BETWEEN 11 AM AND 7 
  PM PDT. 

* WINDS...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS OF UP TO 40 
  MPH. THE STRONGEST WINDS WILL OCCUR THROUGH AND JUST BELOW THE 
  PASSES WHERE GUSTS OF 45 MPH OR HIGHER ARE POSSIBLE. 

* IMPACTS...PATCHY BLOWING DUST WITH LOCAL REDUCTIONS IN 
  VISIBILITY TO A MILE OR LESS. ROADS AFFECTED INCLUDE HIGHWAY 
  152 THROUGH AND BELOW PACHECO PASS...HIGHWAY 41 THROUGH AND 
  BELOW COTTONWOOD PASS...THE I-5 CORRIDOR...HIGHWAY 58 WEST OF 
  BUTTONWILLOW AND HIGHWAYS 33 AND 46 WEST OF INTERSTATE 5. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF UP TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BEAN
411 
WWUS76 KHNX 260053
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
553 PM PDT MON APR 25 2016

CAZ095-098-099-260600-
/O.CON.KHNX.HW.W.0004.000000T0000Z-160426T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
553 PM PDT MON APR 25 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* TIMING...WINDS WILL CONTINUE TO BE GUSTY UNTIL 11 PM PDT.

* WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 70 MPH THROUGH
  AND BELOW THE MOUNTAIN PASSES AND ACROSS THE DESERT.

* IMPACTS...AREAS OF BLOWING DUST AND SAND IN THE KERN COUNTY
  DESERT WITH LOCAL REDUCTIONS IN VISIBILITY TO LESS THAN A MILE.
  WINDS COULD DOWN POWER LINES. STRONG CROSS WINDS WILL MAKE
  DRIVING DIFFICULT AND POTENTIALLY HAZARDOUS FOR HIGH PROFILE
  VEHICLES SUCH AS CAMPERS...TRACTOR TRAILERS AND MOTOR HOMES.
  HIGHWAY 178 THROUGH AND BELOW WALKER PASS... HIGHWAY 58 THROUGH
  AND BELOW TEHACHAPI PASS...HIGHWAY 14 AND STATE ROUTE 395 WILL
  BE IMPACTED. RESIDENTS SHOULD SECURE LAWN AND PATIO FURNITURE
  AND BE PREPARED FOR THE POSSIBILITY OF POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ089>091-260300-
/O.CON.KHNX.WI.Y.0019.000000T0000Z-160426T0300Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN
553 PM PDT MON APR 25 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* TIMING...UNTIL 8 PM PDT.

* WINDS...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS OF UP TO 40
  MPH. THE STRONGEST WINDS WILL OCCUR THROUGH AND JUST BELOW THE
  WESTSIDE SAN JOAQUIN VALLEY PASSES WHERE GUSTS OF 45 MPH OR
  HIGHER ARE POSSIBLE.

* IMPACTS...PATCHY BLOWING DUST WITH LOCAL REDUCTIONS IN 
  VISIBILITY TO A MILE OR LESS. ROADS AFFECTED INCLUDE HIGHWAY 
  152 THROUGH AND BELOW PACHECO PASS...HIGHWAY 41 THROUGH AND 
  BELOW COTTONWOOD PASS...THE I-5 CORRIDOR...HIGHWAY 58 WEST OF 
  BUTTONWILLOW AND HIGHWAYS 33 AND 46 WEST OF INTERSTATE 5. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTS UP TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JDB
241 
WWUS76 KHNX 260255
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
755 PM PDT MON APR 25 2016

CAZ089>091-260400-
/O.EXP.KHNX.WI.Y.0019.000000T0000Z-160426T0300Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN
755 PM PDT MON APR 25 2016

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

WIND GUSTS HAVE DROPPED BELOW 35 MPH AND THE ADVISORY WILL BE
ALLOWED TO EXPIRE. WINDS WILL CONTINUE TO WEAKEN OVERNIGHT.

$$

CAZ095-098-099-260600-
/O.CON.KHNX.HW.W.0004.000000T0000Z-160426T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
755 PM PDT MON APR 25 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* TIMING...WINDS WILL CONTINUE TO BE GUSTY UNTIL 11 PM PDT.

* WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 70 MPH 
  THROUGH AND BELOW THE MOUNTAIN PASSES AND ACROSS THE DESERT. 

* IMPACTS...AREAS OF BLOWING DUST AND SAND IN THE KERN COUNTY 
  DESERT WITH LOCAL REDUCTIONS IN VISIBILITY TO LESS THAN A 
  MILE. WINDS COULD DOWN POWER LINES. STRONG CROSS WINDS WILL 
  MAKE DRIVING DIFFICULT AND POTENTIALLY HAZARDOUS FOR HIGH 
  PROFILE VEHICLES SUCH AS CAMPERS...TRACTOR TRAILERS AND MOTOR 
  HOMES. HIGHWAY 178 THROUGH AND BELOW WALKER PASS... HIGHWAY 58 
  THROUGH AND BELOW TEHACHAPI PASS...HIGHWAY 14 AND STATE ROUTE 
  395 WILL BE IMPACTED. RESIDENTS SHOULD SECURE LAWN AND PATIO 
  FURNITURE AND BE PREPARED FOR THE POSSIBILITY OF POWER 
  OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY
DAMAGE.

&&

$$

JDB
590 
WWUS76 KHNX 260552
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1052 PM PDT MON APR 25 2016

CAZ095-098-099-260700-
/O.EXP.KHNX.HW.W.0004.000000T0000Z-160426T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
1052 PM PDT MON APR 25 2016

...HIGH WIND WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING...

WINDS HAVE DIMINISHED BELOW WARNING THRESHOLDS...BUT WILL REMAIN
GUSTY THROUGH TONIGHT. PEAK GUSTS OF AROUND 35 MPH ARE POSSIBLE
THROUGH AND JUST BELOW THE PASSES DURING THIS TIME. THEREFORE...
THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 11 PM PDT THIS
EVENING.

$$

MOLINA

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Apr 24, 5:10 PM PDT, 10 hours 6 minutes earlier.

Area forecast discussion, Apr 24, 5:10 PM PDT, 10 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
510 PM PDT SUN APR 24 2016

...UPDATED FOR SHOWERS IN THE SAN JOAQUIN VALLEY THIS EVENING...

.SYNOPSIS...
SOME SHOWERS ARE EXPECTED OVER THE MOUNTAINS TONIGHT THROUGH MONDAY.
OTHERWISE...EXPECT GUSTY WINDS THROUGH THE FAVORED PASSES AND
CANYONS...WITH THE STRONGEST GUSTS ON MONDAY. A STORM SYSTEM COULD
BRING WET WEATHER TO MUCH OF THE CENTRAL CALIFORNIA INTERIOR BY
WEDNESDAY. TEMPERATURES WILL REMAIN COOLER THAN AVERAGE THROUGH THE
END OF THE WEEK.

&&

.UPDATE...
UPDATE FORECAST TO INCLUDE A SLIGHT CHANCE OF SHOWERS ACROSS THE
VALLEY FLOOR. CONVECTIVE SHOWERS FROM THE COASTAL RANGE ABLE TO
MOVE EAST AND INTO THE SAN JOAQUIN VALLEY. CURRENTLY...SHOWERS
WITH MEASURABLE PRECIPITATION HAVE MOVED THROUGH GUSTINE AND
COALINGA WITH MORE SHOWERS DEVELOPING ACROSS THE EAST SIDE OF THE
VALLEY. DAYLIGHT WILL CONTINUE FOR A FEW MORE HOURS KEEPING THE
INSTABILITY FOR ADDITIONAL SHOWERS. DUE TO THE NATURE OF TODAY/S
SHOWERS BEING DRIVEN BY AFTERNOON HEATING...WILL EXPECT CONVECTIVE
SHOWERS TO DIMINISH AFTER SUNSET. WIND SPEEDS WILL CONTINUE TO
INCREASE THROUGH THIS EVENING AS WIND ADVISORY ARE NOW IN PLACE
FOR THE FAVORED AREAS OF THE SAN JOAQUIN VALLEY AND KERN COUNTY
MOUNTAINS AND DESERTS.

&&

.PREV DISCUSSION... /ISSUED 326 PM PDT SUN APR 24 2016/
SOME SCATTERED AFTERNOON CUMULUS HAVE DEVELOPED ACROSS THE SAN
JOAQUIN VALLEY AS THE MORNING MID AND HIGH CLOUDS HAVE PUSHED TO
THE SOUTH AND EAST. FOR THE REST OF TODAY...A FEW SCATTERED
SHOWERS HAVE ALREADY DEVELOPED OVER THE HIGH SIERRA NEAR YOSEMITE
NATIONAL PARK. WITH SOME MARGINAL INSTABILITY...CAN'T RULE OUT THE
CHANCE OF A FEW THUNDERSTORMS DEVELOPING IN THE SIERRA FROM
YOSEMITE TO SEQUOIA NATIONAL PARKS.

FOR THE SHORT-TERM...OUR MAIN CONCERN IS THE POTENTIAL FOR GUSTY
WINDS IN PORTIONS OF THE SAN JOAQUIN VALLEY...AND HIGH WINDS IN
THE KERN COUNTY MOUNTAINS AND DESERT. A WIND ADVISORY FOR THE
WESTERN SAN JOAQUIN VALLEY BEGINNING NOON PDT MONDAY THROUGH 8 PM
PDT MONDAY...AND FOR THE KERN COUNTY MOUNTAINS AND DESERT
BEGINNING 5 PM PDT SUNDAY THROUGH NOON PDT MONDAY IS IN EFFECT.
IN ADDITION A HIGH WIND WATCH IS IN EFFECT FOR THE KERN COUNTY
MOUNTAINS AND DESERT BEGINNING NOON PDT MONDAY THOUGH 11 PM PDT
MONDAY. THE STORM SYSTEM THAT WILL BE RESPONSIBLE FOR BRINGING
GUSTY WINDS TO THE REGION IS CURRENTLY OFF THE COAST OF OREGON AND
WILL MOVE INLAND OVERNIGHT. THE SYSTEM'S TRAJECTORY INTO THE GREAT
BASIN WILL BRING: 1) INCREASED SURFACE PRESSURE GRADIENTS...2) A
NW TO SE-ORIENTED 300 MB JET OVER THE COUNTY WARNING AREA...AND 3)
A COUPLED ATMOSPHERIC COLUMN. THIS SYNOPTIC SETUP IS THE PRIMARY
REASON FOR THE CURRENT WIND PRODUCTS. BLOWING DUST WILL ALSO BE AN
ISSUE WITH THESE GUSTY WINDS. UNFORTUNATELY IT APPEARS THE WINDS
ARE EXPECTED TO BE THE MAIN IMPACT WITH THIS SYSTEM...SOME RAIN
AND SNOW SHOWERS EXPECTED IN THE SIERRA AND ADJACENT FOOTHILLS.

AS THE INSIDE SLIDER SYSTEM PUSHES INTO THE NORTH AMERICAN
CONTINENT ON TUESDAY...SHORT-WAVE RIDGING WILL BRING A QUIET
WEATHER DAY TO CENTRAL CALIFORNIA. BY WEDNESDAY AND THURSDAY...A
POTENTIALLY WETTER STORM SYSTEM WILL TAKE AIM ON THE REGION. AS
MODELS ARE SUGGESTING SOME MARGINAL INSTABILITY OVER THE SIERRA
AND FOOTHILLS...WE'VE INTRODUCED THE SLIGHT CHANCE OF THUNDER FOR
THURSDAY AFTERNOON. GFS AND ECWMF HAVE THE SYSTEM SLOWLY MOVING
OUT OF THE GREAT BASIN BY FRIDAY.

BEYOND FRIDAY...A RIDGE WILL REBUILD ACROSS THE WEST COAST AND
WILL HELP TO BOOST TEMPERATURES ABOVE NORMAL BY THE WEEKEND AND
INTO EARLY NEXT WEEK.

&&

AVIATION...
AREAS OF MVFR CONDITIONS AND LOCAL MOUNTAIN OBSCURING IFR CONDITIONS
WITH SHOWERS POSSIBLE OVER THE SOUTHERN SIERRA NEVADA AFTER 18Z
TODAY. ISOLATED THUNDERSTORMS POSSIBLE OVER THE SOUTHERN SIERRA
NEVADA BETWEEN 20Z TODAY AND 06Z MONDAY. AREAS OF MVFR CONDITIONS
AND LOCAL MOUNTAIN OBSCURING IFR CONDITIONS WITH SHOWERS POSSIBLE
OVER THE TEHACHAPI MOUNTAINS AFTER 06Z MONDAY. OTHERWISE...VFR
CONDITIONS WILL PREVAIL ACROSS THE CENTRAL CALIFORNIA INTERIOR
DURING THE NEXT 24 HOURS.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP FOR ADDITIONAL INFORMATION
AN/OR TO PROVIDE FEEDBACK.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL NOON PDT MONDAY CAZ095-098-099.

HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
CAZ095-098-099.

WIND ADVISORY FROM NOON TO 8 PM PDT MONDAY CAZ089-091.

&&

PUBLIC...MOLINA
AVN/FW...JDB
PREV DISCUSSION...ROWE
SYNOPSIS...BSO

WEATHER.GOV/HANFORD

In the hours before

Local storm report, Apr 24, 9:24 PM PDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
924 PM PDT SUN APR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             5 WSW OILDALE           35.40N 119.12W
04/24/2016  E1.00 INCH       KERN               CA   PUBLIC

            PUBLIC REPORTS 1 INCH HAIL NEAR HAGEMAN RD AND VERDUGO LN
            IN BAKERSFIELD. RELAYED VIA FACEBOOK.

&&

SROW
Special weather statement, Apr 24, 9:41 PM PDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
941 PM PDT SUN APR 24 2016

CAZ091-092-250515-
SOUTHWESTERN SAN JOAQUIN VALLEY CA-
SOUTHEASTERN SAN JOAQUIN VALLEY CA-
941 PM PDT SUN APR 24 2016

THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL KERN COUNTY

UNTIL 1015 PM PDT...

AT 940 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WASCO...OR 14 MILES SOUTH OF DELANO...MOVING EAST AT 15 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BAKERSFIELD...WASCO...SHAFTER...ROSEDALE AND FAMOSO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3550 11945 3567 11937 3561 11902 3536 11913
TIME...MOT...LOC 0440Z 289DEG 14KT 3556 11933

JDB
Local storm report, Apr 24, 9:43 PM PDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
943 PM PDT SUN APR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     HAIL             1 NE TULARE             36.21N 119.33W
04/24/2016  M0.75 INCH       TULARE             CA   NWS EMPLOYEE

            0.75 INCH HAIL IN NORTHEAST TULARE...REPORTED BY NWS
            EMPLOYEE.

&&

SROW
Local storm report, Apr 24, 9:49 PM PDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
949 PM PDT SUN APR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     HAIL             TULARE                  36.20N 119.34W
04/24/2016  E1.25 INCH       TULARE             CA   PUBLIC

            PUBLIC REPORTS 1.25 INCH HAIL IN TULARE. RELAYED VIA
            FACEBOOK.

&&

SROW
Special weather statement, Apr 24, 10:05 PM PDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
1005 PM PDT SUN APR 24 2016

CAZ092-094-097-250545-
TULARE COUNTY MOUNTAINS CA-SOUTHEASTERN SAN JOAQUIN VALLEY CA-
TULARE COUNTY FOOTHILLS CA-
1005 PM PDT SUN APR 24 2016

THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL TULARE COUNTY

UNTIL 1045 PM PDT...

AT 1005 PM PDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM NEAR
WOODVILLE...OR 8 MILES EAST OF TULARE...MOVING EAST AT 20 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PORTERVILLE...LINDSAY...WOODVILLE...EAST PORTERVILLE...STRATHMORE...
POPLAR-COTTON CENTER AND SPRINGVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3608 11929 3626 11928 3629 11881 3602 11882
TIME...MOT...LOC 0505Z 271DEG 17KT 3617 11920

JDB

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 6:10 PM PDTSpecial Weather StatementHNXMadera50 min
Apr 24, 6:13 PM PDTSpecial Weather StatementHNXKings47 min
Apr 24, 6:52 PM PDTSpecial Weather StatementHNXMariposa23 min
Apr 24, 6:59 PM PDTSpecial Weather StatementHNXKings46 min
Apr 24, 7:12 PM PDTSpecial Weather StatementHNXKings48 min
Apr 24, 7:22 PM PDTSevere Thunderstorm WarningHNXKings23 min
Apr 24, 7:43 PM PDTSevere Thunderstorm WarningHNXKings47 min
Apr 24, 7:59 PM PDTSevere Thunderstorm WarningHNXKern31 min
Apr 24, 8:22 PM PDTSpecial Weather StatementHNXMadera38 min
Apr 24, 8:29 PM PDTSpecial Weather StatementHNXKings46 min
Apr 24, 8:36 PM PDTSpecial Weather StatementHNXKern39 min
Apr 24, 9:07 PM PDTSevere Thunderstorm WarningHNXKern23 min
Apr 24, 9:16 PM PDTSevere Thunderstorm WarningHNXKings, Tulare44 min
Apr 24, 9:41 PM PDTSpecial Weather StatementHNXKern34 min
Apr 24, 10:05 PM PDTSpecial Weather StatementHNXTulare40 min

Nearby

High Wind Warnings in California, 2016Every high wind warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.